Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2013, 1:24 PM EDT for Fayette County, Raleigh County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2013, 1:24 PM EDT (17:24 UTC)
- Expired
- Jun 13, 2013, 2:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Fayette County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS51 KRLX 131724
SVRRLX
WVC019-081-131800-
/O.NEW.KRLX.SV.W.0029.130613T1724Z-130613T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
124 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BABCOCK STATE PARK...
NORTHEASTERN RALEIGH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BECKLEY...
* UNTIL 200 PM EDT
* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BABCOCK STATE PARK TO OAK HILL TO PROSPERITY...OR ALONG A LINE
EXTENDING FROM BABCOCK STATE PARK TO 8 MILES SOUTHWEST OF BABCOCK
STATE PARK TO 7 MILES NORTHWEST OF BECKLEY...MOVING SOUTHEAST AT 45
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
CREEK...STANAFORD...SHADY SPRING...PINEY VIEW...MOUNT HOPE...
MACARTHUR...MABSCOTT...DANIELS...BRADLEY AND BEAVER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 121 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 37 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
THURSDAY AFTERNOON FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR
CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3790 8143 3798 8119 3808 8105 3797 8078
3794 8080 3786 8075 3786 8081 3782 8092
3777 8089 3775 8092 3769 8087 3767 8089
3770 8091 3771 8096 3764 8105
TIME...MOT...LOC 1724Z 304DEG 41KT 3801 8097 3793 8109
3784 8128
$$
282 follow-up statements
462
WWUS51 KRLX 131742
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT THU JUN 13 2013
WVC019-081-131800-
/O.CON.KRLX.SV.W.0029.000000T0000Z-130613T1800Z/
RALEIGH WV-FAYETTE WV-
142 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN FAYETTE AND EAST CENTRAL RALEIGH COUNTIES...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 121 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 35 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
THURSDAY AFTERNOON FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR
CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3782 8131 3793 8110 3805 8098 3797 8078
3794 8080 3786 8075 3786 8081 3782 8092
3777 8089 3775 8092 3769 8087 3767 8089
3770 8091 3771 8096 3764 8105
TIME...MOT...LOC 1742Z 304DEG 41KT 3789 8076 3781 8088
3772 8107
$$
28096
WWUS51 KRLX 131754
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT THU JUN 13 2013
WVC019-081-131803-
/O.EXP.KRLX.SV.W.0029.000000T0000Z-130613T1800Z/
RALEIGH WV-FAYETTE WV-
154 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND EAST
CENTRAL RALEIGH COUNTIES WILL EXPIRE AT 200 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 121 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 35 AND 49.
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA
AND NO LONGER POSES A THREAT...THUS THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN
THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
THURSDAY AFTERNOON FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR
CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3782 8131 3793 8110 3805 8098 3797 8078
3794 8080 3786 8075 3786 8081 3782 8092
3777 8089 3775 8092 3769 8087 3767 8089
3770 8091 3771 8096 3764 8105
TIME...MOT...LOC 1753Z 304DEG 41KT 3782 8063 3774 8075
3765 8094
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:25 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 13, 10:25 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 AM EDT THU JUN 13 2013
.SYNOPSIS...
A LOW PRESSURE SYSTEM AND COLD FRONT WILL PASS THIS AFTERNOON. HIGH
PRESSURE FOR THE BEGINNING OF THE WEEKEND. A FRONTAL BOUNDARY
PROVIDES CHANCES OF SHOWERS FOR THE END OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE. SEVERE THUNDERSTORM WATCH FOR MOST OF AREA WEST OF THE
MOUNTAINS UNTIL 2 PM...AS BAND OF STRONG TO SEVERE STORMS AHEAD OF
COLD FRONT WILL MOVE ACROSS THE AREA WEST OF THE MOUNTAINS. THESE
STORMS WILL THEN ENTER THE FLASH FLOOD WATCH AREA THIS AFTERNOON AND
FURTHER ENHANCE FLOODING POTENTIAL...SO FLASH FLOOD WATCH WAS
EXTENDED UNTIL 6 PM THIS AFTERNOON. TIMING OF CAT POPS NOW COINCIDES
WITH MAIN BAND OF FRONTAL CONVECTION.
PREVIOUS DISCUSSION...
MCS WILL CONTINUE TO MOVE THROUGH THE NORTHERN AND CENTRAL PORTION
OF THE CWA AND EXIT THIS MORNING. VERY GUSTY WINDS UP TO
40KTS...HEAVY DOWNPOURS AND HAIL HAVE BEEN NOTED WITH THIS.
MODELS ARE CONSISTENT WITH A BAND OF POTENTIALLY HEAVY CONVECTION
SETTING UP AND SPREADING OUT AHEAD OF AND ALONG THE TRAILING COLD
FRONT FROM LOW PRESSURE OVER THE LOWER GREAT LAKES FORECAST TO
MOVE EASTWARD TODAY AND END UP ALONG THE MID-ATLANTIC COAST BY
THIS EVENING. WITH THE RAINS FROM THE MCS AND THIS FRONT WILL
CONTINUE WITH THE FFA OVER THE NE PORTION OF THE CWA. FRONT EXITS
TONIGHT WILL CLEARING BEING ON THE SLOW SIDE WITH PLENTY OF LOW
LEVEL MOISTURE LINGERING. TEMPERATURES WILL BE A TAD COOLER WITH
WIND...RAIN AND CLOUDS AROUND TO TODAY. TONIGHT DON'T ANTICIPATE
ANY FOG FORMING TONIGHT WITH SLOW CLEARING AND SOME LINGERING
WIND. GENERALLY WENT WITH CONSENSUS GUIDANCE FOR HIGHS AND LOWS.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MODELS SHOWING A BIT OF LINGERING MOISTURE IN NORTHEASTERN WEST
VIRGINIA ON FRIDAY. WITH MODELS BEING FAIRLY CONSISTENT...INCREASED
POPS SOME DURING THE DAYTIME HEATING HOURS.
MODELS SHOWING SOME MID LEVEL MOISTURE COMING IN LATE SATURDAY...BUT
MODELS SOUNDINGS DO NOT SUPPORT PRECIPITATION. THEREFORE...WILL
LEAVE DRY UNTIL SUNDAY WHEN THE SOUNDINGS MOISTEN ENOUGH TO PRODUCE
PRECIPITATION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT IN DEAMPLIFYING...AND THEN
REESTABLISHING...THE EASTERN UPPER TROUGH DURING THE EXTENDED
PERIOD. DURING THE INTERVENING PERIOD OF ZONAL FLOW...A COUPLE OF
MIDLEVEL WAVES WILL BE RIDING ACROSS. THE FIRST WILL PUSH A WARM
FRONT THROUGH SATURDAY NIGHT INTO SUNDAY. THE SECOND...MORE
SIGNIFICANT DISTURBANCE WILL CROSS MONDAY/MONDAY NIGHT WITH A COLD
FRONT...AND WILL BE DISTURBANCE THAT DIGS THE TROUGH ONCE AGAIN.
THESE SYSTEMS WILL BE INDIVIDUALLY PROGRESSIVE...BUT RAIN TOTALS MAY
EVENTUALLY HAVE TO BE WATCHED ESPECIALLY IN AREAS THAT GET THE MOST
RAIN FROM THE SYSTEM TONIGHT AND TOMORROW. HIGH PRESSURE THEN
RETURNS WEDNESDAY WITH DRY WEATHER.
USED HPC GRIDDED GUIDANCE HEAVILY FOR THIS PERIOD. SUGGESTED
TEMPERATURES WERE NOT FAR FROM MEX/ENSEMBLE NUMBERS AND DID NOT
STRAY FAR FROM SEASONAL NORMS...WHICH SEEMED REASONABLE.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
15Z THURSDAY THRU 12Z FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS THE AREA LATE THIS MORNING AND THIS
AFTERNOON. COLD FRONT REACHES OHIO RIVER BY 18Z...AND EXITS THE
MOUNTAINS BY 22Z. WILL FOCUS ON AN ORGANIZED BAND OF STRONG TO
SEVERE THUNDERSTORMS WITH THE COLD FRONT.
GENERALLY MVFR CEILINGS...OCCASIONALLY IFR IN CONVECTION AND BEHIND
COLD FRONT. VFR SPREADING FROM WEST TO EAST 02Z TO 06Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING AND LOCATION OF THE LOWER CATEGORY
CEILINGS THAT WILL BE LEFT BEHIND THE FRONT COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY M M M M M H H H H H H H
HTS CONSISTENCY M M M H H H H H H H H H
BKW CONSISTENCY M M M M M H H H H H H H
EKN CONSISTENCY M M M M H H M M M M L L
PKB CONSISTENCY M M H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H M H H
AFTER 12Z FRIDAY...
LINGERING IFR POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH FRIDAY
MORNING. IFR FOG POSSIBLE IN VALLEYS SATURDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ009>011-
016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ076.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JS/RPY/CL
NEAR TERM...JS/JMV
SHORT TERM...RPY
LONG TERM...CL
AVIATION...JS/JMVHazardous weather outlook, Jun 13, 10:10 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1010 AM EDT THU JUN 13 2013 VAZ003-004-WVZ033>036-141415- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 1010 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-038-046-047-141415- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 1010 AM EDT THU JUN 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ039-040-141415- UPSHUR-BARBOUR- 1010 AM EDT THU JUN 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ067-075-083>087-WVZ005>008-013>015-024>026-141415- GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 1010 AM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-141415- PERRY- 1010 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-WVZ009>011-016>020-027>032-141415- WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 1010 AM EDT THU JUN 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 1:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT THU JUN 13 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD LOST CREEK 39.16N 80.35W
06/13/2013 HARRISON WV PUBLIC
WATER IN HOUSE. EVERYTHING LOOKS PRETTY BAD.
&&
IRIS SYSTEMLocal storm report, Jun 13, 1:08 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 PM EDT THU JUN 13 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HEAVY RAIN 1 NW JACKSON 39.05N 82.64W
06/13/2013 M0.89 INCH JACKSON OH COOP OBSERVER
HEAVY RAIN DURATION 1 HOUR 30 MINUTES
&&
IRIS SYSTEMLocal storm report, Jun 13, 1:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
109 PM EDT THU JUN 13 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 3 SSW SOUTH CHARLESTON 38.31N 81.72W
06/13/2013 E55 MPH KANAWHA WV NWS EMPLOYEE
SMALL BRANCHES IN TREES BROKEN. TSTM WND GST
DURATION 3 MINUTES
1200 PM TSTM WND GST 2 NW GLENVILLE 38.96N 80.86W
06/13/2013 E45 MPH GILMER WV TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH SMALL TWIGS DOWN.
1159 AM HAIL WINFIELD 38.53N 81.88W
06/13/2013 E0.25 INCH PUTNAM WV PUBLIC
1155 AM HEAVY RAIN MILTON 38.43N 82.14W
06/13/2013 E0 INCH CABELL WV PUBLIC
1 TO 2 " OF WATER ON ROADS. TREES AND
BRANCHES DOWN. WATER IN EVERYONE'S YARDS.
1150 AM TSTM WND GST ELEANOR 38.54N 81.93W
06/13/2013 E45 MPH PUTNAM WV NWS EMPLOYEE
1115 AM TSTM WND GST 3 SW MINERALWELLS 39.15N 81.55W
06/13/2013 E40 MPH WOOD WV TRAINED SPOTTER
1115 AM TSTM WND DMG 1 SE MINERALWELLS 39.17N 81.50W
06/13/2013 WOOD WV 911 CALL CENTER
1 TREE DOWN ALONG ROUTE 14
1110 AM TSTM WND DMG POMEROY 39.03N 82.04W
06/13/2013 MEIGS OH 911 CALL CENTER
1 TREE DOWN
1110 AM TSTM WND DMG 7 NNE SYRACUSE 39.09N 81.92W
06/13/2013 MEIGS OH 911 CALL CENTER
ROCK SPRING ROAD 1 TREE DOWN.
1050 AM HAIL 8 N POMEROY 39.15N 82.02W
06/13/2013 E0.25 INCH MEIGS OH TRAINED SPOTTER
0930 AM FLASH FLOOD 2 SSW SPENCER 38.77N 81.37W
06/13/2013 ROANE WV DEPT OF HIGHWAY
FLOODING ON US 119 AT MILE MARKER 22 NEAR
ROANE COUNTY HIGH SCHOOL.
0925 AM HEAVY RAIN CRAIGSVILLE 38.33N 80.65W
06/13/2013 M2.00 INCH NICHOLAS WV TRAINED SPOTTER
FALLEN IN THE LAST HOUR AND A HALF.
0905 AM HEAVY RAIN 3 WSW HOLLY RIVER STATE 38.65N 80.38W
06/13/2013 M1.54 INCH WEBSTER WV COOP OBSERVER
HEAVY RAIN DURATION 1 HOUR 45 MINUTES
0615 AM HAIL RAVENSWOOD 38.96N 81.76W
06/13/2013 E0.88 INCH JACKSON WV PUBLIC
STRONG WINDS... HEAVY RAIN AND NICKEL SIZED
HAIL REPORTED AT THE MCDONALDS ON WASHINGTON
ST. IN RAVENSWOOD... WV.
0430 AM TSTM WND DMG 5 NNW ELLENBORO 39.33N 81.09W
06/13/2013 RITCHIE WV 911 CALL CENTER
1 TREE DOWN ACROSS RT. 16
0325 AM TSTM WND DMG MCCONNELSVILLE 39.65N 81.84W
06/13/2013 MORGAN OH PUBLIC
MULTIPLE TREE LIMBS DOWN... WINDS ESTIMATED
AT 60MPH
&&
IRIS SYSTEMSpecial weather statement, Jun 13, 1:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
116 PM EDT THU JUN 13 2013
WVZ015-024>026-033>037-131815-
BOONE WV-FAYETTE WV-KANAWHA WV-LOGAN WV-MCDOWELL WV-MINGO WV-
NICHOLAS WV-RALEIGH WV-WYOMING WV-
116 PM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL AFFECT EXTREME SOUTH CENTRAL KANAWHA...
FAYETTE...MCDOWELL...RALEIGH...SOUTHEASTERN BOONE...SOUTHERN LOGAN...
SOUTHERN MINGO...SOUTHERN NICHOLAS AND WYOMING COUNTIES...
AT 113 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
10 MILES SOUTH OF SUMMERSVILLE TO 19 MILES WEST OF BECKLEY TO 12
MILES SOUTH OF LOGAN...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 68.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3748 8199 3750 8194 3754 8198 3755 8213
3759 8213 3766 8224 3829 8090 3816 8058
3808 8070 3809 8088 3807 8081 3794 8080
3786 8075 3782 8092 3769 8087 3771 8096
3760 8107 3757 8119 3727 8142
28Special weather statement, Jun 13, 1:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
118 PM EDT THU JUN 13 2013
WVZ037-038-046-047-131745-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
118 PM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL NICHOLAS...
POCAHONTAS...SOUTHEASTERN WEBSTER AND SOUTHERN RANDOLPH COUNTIES...
AT 113 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
13 MILES SOUTH OF ELKINS TO 12 MILES EAST OF WEBSTER SPRINGS TO
RICHWOOD...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3866 7962 3836 7972 3831 7980 3827 7978
3818 7991 3810 7992 3806 7997 3803 8016
3804 8027 3812 8037 3822 8037 3826 8043
3816 8059 3824 8075 3849 8027 3885 7988
3883 7952 3878 7950
28Local storm report, Jun 13, 1:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
124 PM EDT THU JUN 13 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 2 WSW COAL FORK 38.30N 81.56W
06/13/2013 KANAWHA WV 911 CALL CENTER
MULTIPLE TREES DOWN IN GEORGES CREEK AND
CAMPBELLS CREEK AREAS
&&
IRIS SYSTEMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:55 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis | 50 min |
| Jun 12, 11:34 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 41 min |
| Jun 13, 12:13 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 47 min |
| Jun 13, 12:18 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph | 42 min |
| Jun 13, 1:05 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 25 min |
| Jun 13, 3:35 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 55 min |
| Jun 13, 4:12 AM EDT | Special Weather Statement | RLX | Jackson, Mason | 63 min |
| Jun 13, 4:22 AM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 5 more | 53 min |
| Jun 13, 5:13 AM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason, Putnam, Roane | 77 min |
| Jun 13, 5:27 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt | 33 min |
| Jun 13, 5:37 AM EDT | Special Weather Statement | RLX | Barbour, Taylor, Upshur | 38 min |
| Jun 13, 5:58 AM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane, Wirt | 47 min |
| Jun 13, 6:07 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Gilmer, Harrison, Jackson and 7 more | 53 min |
| Jun 13, 6:38 AM EDT | Special Weather Statement | RLX | Braxton, Clay, Kanawha, Nicholas, Webster | 82 min |
| Jun 13, 7:09 AM EDT | Flash Flood Warning | RLX | Calhoun, Roane | 8 hr |
| Jun 13, 7:35 AM EDT | Flash Flood Warning | RLX | Braxton, Gilmer | 8 hr |
| Jun 13, 8:13 AM EDT | Special Weather Statement | RLX | Fayette, Nicholas, Pocahontas | 62 min |
| Jun 13, 8:26 AM EDT | Flash Flood Warning | RLX | Braxton, Clay, Nicholas, Pocahontas, Randolph, Webster | 7 hr |
| Jun 13, 9:57 AM EDT | Special Weather Statement | RLX | Mason | 63 min |
| Jun 13, 10:08 AM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor | 37 min |
| Jun 13, 10:09 AM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor | 36 min |
| Jun 13, 11:04 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 6 more | 71 min |
| Jun 13, 11:40 AM EDT | Special Weather Statement | RLX | Boone, Cabell, Lincoln, Logan, Wayne | 65 min |
| Jun 13, 12:04 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 2 more | 56 min |
| Jun 13, 12:12 PM EDT | Flash Flood Warning | RLX | Taylor | 4 hr |
| Jun 13, 12:15 PM EDT | Special Weather Statement | RLX | Clay, Kanawha, Nicholas, Pocahontas, Webster | 60 min |
| Jun 13, 12:18 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Nicholas and 1 more | 57 min |
| Jun 13, 12:24 PM EDT | Special Weather Statement | RLX | Braxton, Randolph | 51 min |
| Jun 13, 12:30 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Mingo | 45 min |
| Jun 13, 12:40 PM EDT | Special Weather Statement | RLX | McDowell | 50 min |
| Jun 13, 12:48 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 57 min |
| Jun 13, 12:57 PM EDT | Special Weather Statement | RLX | Tucker | 33 min |
| Jun 13, 1:03 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 57 min |
| Jun 13, 1:15 PM EDT | Flash Flood Warning | RLX | Harrison, Lewis | 3 hr |
| Jun 13, 1:16 PM EDT | Special Weather Statement | RLX | Fayette, McDowell, Raleigh, Wyoming | 59 min |
| Jun 13, 1:18 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 27 min |
| Jun 13, 3:41 PM EDT | Special Weather Statement | RLX | Barbour | 109 min |
| Jun 13, 5:52 PM EDT | Special Weather Statement | RLX | Roane | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.